Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2011, 3:49 PM MDT for Bent County, Las Animas County, Otero County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 3:49 PM MDT (21:49 UTC)
- Expired
- Jul 21, 2011, 4:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
815 WUUS55 KPUB 212149 SVRPUB COC011-071-089-212215- /O.NEW.KPUB.SV.W.0100.110721T2149Z-110721T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 349 PM MDT THU JUL 21 2011 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... * UNTIL 415 PM MDT * AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTH OF HIGBEE...OR 33 MILES SOUTH OF LA JUNTA...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3782 10358 3768 10316 3739 10346 3746 10367 TIME...MOT...LOC 2149Z 202DEG 19KT 3751 10351 WIND...HAIL 60MPH 1.00IN $$ STARK
2 follow-up statements
107 WWUS55 KPUB 212203 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 403 PM MDT THU JUL 21 2011 COC011-071-089-212215- /O.CON.KPUB.SV.W.0100.000000T0000Z-110721T2215Z/ OTERO CO-BENT CO-LAS ANIMAS CO- 403 PM MDT THU JUL 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAS ANIMAS...SOUTHWESTERN BENT AND SOUTHEASTERN OTERO COUNTIES UNTIL 415 PM MDT... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF HIGBEE...OR 29 MILES SOUTH OF LA JUNTA...MOVING NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... HIGBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3747 10341 3753 10365 3782 10358 3768 10316 TIME...MOT...LOC 2203Z 202DEG 19KT 3758 10347 WIND...HAIL 60MPH 1.00IN $$ STARK
700 WWUS55 KPUB 212209 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 409 PM MDT THU JUL 21 2011 COC011-071-089-212218- /O.EXP.KPUB.SV.W.0100.000000T0000Z-110721T2215Z/ OTERO CO-BENT CO-LAS ANIMAS CO- 409 PM MDT THU JUL 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAS ANIMAS... SOUTHWESTERN BENT AND SOUTHEASTERN OTERO COUNTIES WILL EXPIRE AT 415 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3747 10341 3753 10365 3782 10358 3768 10316 TIME...MOT...LOC 2208Z 202DEG 19KT 3760 10346 $$ STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:27 PM MDT, 22 minutes earlier.
Area forecast discussion, Jul 21, 3:27 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT THU JUL 21 2011 .SHORT TERM... (TONIGHT AND FRIDAY) MONSOON PLUME EXTENDS ACROSS THE SOUTHEAST HALF OF COLORADO. APPEARS TO BE SOME SUBTLE UPPER LEVEL FORCING WITHIN THIS PLUME...FIRING OFF CONVECTION ACROSS NRN NM/SRN CO EARLY TODAY...WHICH WILL BE MOVING NORTHEASTWARD THROUGH THE AFTERNOON. MORE APPARENT HOWEVER...IS THE SHORTWAVE TROF/ASSOC PV LOBE WHICH IS SHEARING OFF TO THE NORTH AND EAST OF THE AREA. MEANWHILE...SFC DEW POINTS HAVE DROPPED INTO THE 30S ACROSS THE CENTRAL MTS OF CHAFFEE/LAKE COUNTIES AND ACROSS TELLER COUNTY...WITH 30S TO LOWER 40S ACROSS THE EASTERN SAN JUANS AND LA GARITAS IN PROXIMITY TO THE DRIER AIR ALOFT. ACROSS THE SANGRES AND WETS DEW POINTS ARE HOLDING IN THE 40S...WITH 50S AND LOWER 60S ACROSS THE SOUTHEAST PLAINS. THUNDERSTORMS HAVE FIRED EARLIER TODAY ACROSS THE MOUNTAINS/ADJACENT PLAINS OWING TO SOME WEAK FORCING WITHIN THE MONSOON PLUME...AND WITH DEW POINTS HIGHER TODAY...THUNDERSTORMS HAVE BEEN MORE EFFICIENT HEAVY RAIN PRODUCERS. DID GET A REPORT OF SOME SMALL HAIL WITH A CELL EARLIER THIS AFTERNOON IN THE WET MOUNTAINS. HRRR...LOCAL 4KM WRF...AND NAM12...SPREAD THIS LINE OF SHOWERS ACROSS THE PLAINS DURING THE LATE AFTERNOON/EARLY EVENING. GFS BY CONTRAST KEEPS MOST OF THE HIGHER QPF CONFINED TO THE HIGHER TERRAIN. GIVEN THE AMOUNT OF MOISTURE IN PLACE ACROSS THE PLAINS...HAVE GONE WITH A BLEND OF THE FORMER MODELS...WITH BROAD BRUSH SCATTERED POPS ACROSS ALL OF THE PLAINS. ALL SHORT RANGE MODELS TARGET SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS...IN PROXIMITY TO THE STALLED FRONTAL BOUNDARY...FOR THE MOST WIDESPREAD PCPN. THUS...WILL KEEP HIGHEST POPS IN THAT REGION. MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. HOWEVER SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGER STORMS IN AND NEAR THE HIGHER TERRAIN. CAPES VALUES WILL BE HIGHER ACROSS THE SOUTHEAST PLAINS...PARTICULARLY TO THE EAST OF A LINE FROM FROM ORDWAY TO BRANSON...WHERE VALUES MAY RANGE FROM 1000-1500 J/KG THROUGH THE LATE AFTERNOON. DEEP LAYER SHEAR IS FAIRLY WEAK...SO MAIN STORM THREATS WILL HEAVY RAIN AND LIGHTNING. HOWEVER...AS INITIAL UPDRAFTS TAP THIS HIGHER CAPE...CAN/T RULE OUT SOME BRIEF SMALL HAIL AND LOCALIZED WIND GUSTS UP TO 50 MPH. SHORT RANGE MODELS ARE QUICK TO MOVE ACTIVITY EASTWARD OUT OF THE AREA AFTER 06Z...THUS WILL TAIL OFF POPS QUICKLY AFTER MIDNIGHT...THOUGH THERE COULD BE SOME LINGERING SHOWERS ALONG THE EASTERN BORDER WHERE LOW LEVEL JET SETS UP. FOR FRIDAY...MONSOON PLUME GETS SHUNTED FARTHER TO THE SOUTH AND EAST...WHICH WILL ALLOW DRIER AIR TO WORK INTO MOST OF THE AREA DURING THE AFTERNOON. IN FACT...DEW POINTS IN THE MOUNTAINS FALL OFF INTO THE 20S AND 30S BY AFTERNOON. THUS PRECIPITATION CHANCES OVER MOST OF THE DISTRICT WILL DECREASE SIGNIFICANTLY OVER TODAY. THERE IS STILL ENOUGH MOISTURE TO WARRANT HOLDING ON TO SOME ISOLATED POPS DURING THE AFTERNOON. BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS THE SOUTHERN SANGRES AND NRN SLOPES OF THE RATON RIDGE WHERE DEW POINTS WILL REMAIN IN THE LOWER 50S. WILL MAINTAIN SOME LOW SCATTERED POPS FOR THIS REGION. TEMPERATURES ON FRIDAY SHOULD WARM BACK UP TO NEAR 100 ACROSS THE PLAINS WITH 70S AND 80S ACROSS THE MOUNTAINS. -KT .LONG TERM... FRIDAY NIGHT-SATURDAY... DRY AIR ALOFT WILL CONTINUE MOVING INTO THE REGION WITH ONLY A FEW ISOLATED THUNDERSTORMS DEVELOPING FRIDAY EVENING. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN...BUT COVERAGE WILL BE LIMITED TO THE MOUNTAINS. SATURDAY NIGHT-SUNDAY NIGHT...FORECAST MODELS CONTINUE TO SHOW AN UPPER TROUGH PASSING TO THE NORTH OF THE FORECAST AREA SATURDAY EVENING THROUGH SUNDAY. THIS TROUGH WILL SEND A WEAK FRONT ACROSS THE EASTERN PLAINS AROUND 09Z SATURDAY MORNING ACCORDING TO THE NAM12. THE NAM SHOWS DEWPOINTS INCREASING TO THE UPPER 50S AND LOW 60S BEHIND THE FRONT. 12Z NAM BUFKIT SOUNDINGS SHOW CAPE VALUES OF 2100J/KG IN KPUB...1875J/KG IN KCOS...AND 2400J/KG IN KLAA SUNDAY AFTERNOON. PLENTY OF SUNSHINE WITH THE INCREASED LOW LEVEL MOISTURE SHOULD LEAD TO LATE MORNING/EARLY AFTERNOON THUNDERSTORM DEVELOPMENT OVER THE MOUNTAINS WITH POSSIBLE DEVELOPMENT OVER THE PLAINS LATER IN THE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING CONCERNS OVER BURN SCARS AND OTHER FLOOD PRONE AREAS. CURRENT MODEL RUNS SHOW WEAK SHEAR SUNDAY...WHICH MAY LIMIT SEVERE POTENTIAL...BUT A FEW ISOLATED SEVERE STORMS ARE POSSIBLE. SUNDAY NIGHT THROUGH THURSDAY... MID LEVEL RIDGING WILL BEGIN TO BUILD BACK OVER SOUTHEASTERN COLORADO SUNDAY NIGHT AND MONDAY PUSHING MONSOONAL MOISTURE BACK INTO REGION. DIURNAL CONVECTION CAN BE EXPECTED EACH DAY THROUGH THE END OF THE PERIOD. MONSOONAL CONDITIONS WILL PERSIST AS THE MID LEVEL RIDGE WILL REMAIN FAIRLY STATIONARY. TEMPERATURES WILL REMAIN AT OR ABOVE AVERAGE LEVELS. -PJC && .AVIATION... SCATTERED -TSRA WILL AFFECT THE TAF SITES THROUGH EARLY EVENING...WITH MOST OF THE ACTIVITY ENDING AT THE TAF SITES BY 00Z. GUSTY WINDS UP TO 40 KTS...AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS. THUNDERSTORMS WILL END ACROSS THE PLAINS BY 06Z...WITH VFR CONDITIONS EXPECTED OVERNIGHT THROUGH FRIDAY. THE MONSOON PLUME WILL SHIFT TO THE SOUTH OF THE AREA FOR FRIDAY...WHICH WILL MEAN ONLY A 10 PERCENT CHANCE OF -TSRA AT THE TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/81
Hazardous weather outlook, Jul 21, 11:10 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1110 AM MDT THU JUL 21 2011 COZ058>089-093>099-221715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1110 AM MDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL REMAIN OVER THE REGION TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE MOUNTAINS LATE THIS MORNING AND EARLY AFTERNOON AND MOVE ONTO THE PLAINS DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. LOCALIZED WIND GUSTS UP TO 50 MPH...AND BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...PARTICULARLY EAST OF A LINE FROM ROCKY FORD TO BRANSON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF UP TO 1.5 INCHES PER HOUR...AND SHOULD THESE STORMS IMPACT AREAS WITH POOR DRAINAGE...SUCH AS BURN SCARS OR URBAN AREAS...EXCESSIVE RUN OFF COULD LEAD TO LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT DECREASE IN THUNDERSTORM COVERAGE CAN BE EXPECTED FRIDAY AND SATURDAY...AS AN UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN TIER OF STATES PUSHES THE MONSOONAL MOISTURE PLUME SOUTH AND EAST OF THE AREA. THERE WILL...HOWEVER...BE ENOUGH MOISTURE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...WITH THE GREATEST COVERAGE OF STORMS BEING ACROSS THE SOUTHERN MOUNTAINS THROUGH THE FAR SOUTHEAST PLAINS. THE MAIN THREATS FROM ANY STORMS THROUGH SATURDAY WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 45 MPH. BY SUNDAY...MONSOONAL MOISTURE WILL AGAIN WORK NORTHWARD INTO COLORADO AS HIGH PRESSURE BUILDS OVER THE ROCKIES. THIS WILL ALLOW FOR MORE WIDESPREAD MAINLY DIURNAL AND TERRAIN DRIVEN THUNDERSTORMS TO CONTINUE THROUGH WEDNESDAY OVER THE MOUNTAINS. SOUTHWESTERLY FLOW ALOFT WILL HELP STEER THUNDERSTORMS INTO THE PLAINS THROUGH THIS PERIOD...ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...LIGHTNING AND GUSTY OUTFLOW WINDS. SMALL HAIL MAY ALSO BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS. 31/81
In the hours before
Special weather statement, Jul 21, 3:43 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 343 PM MDT THU JUL 21 2011 COZ088-093-094-097-099-212215- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 343 PM MDT THU JUL 21 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES EAST OF MODEL...OR 24 MILES NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH. THE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BENT COUNTY...SOUTHEASTERN OTERO COUNTY...NORTHWESTERN BACA COUNTY AND CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME WHICH COULD CAUSE PONDING OF WATER ON ROADS AND POOR VISIBILITY AT TIMES. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:27 PM MDT | Areal Flood Advisory | PUB | Las Animas, Otero | 81 min |
| Jul 21, 5:06 PM MDT | Areal Flood Advisory | PUB | Bent, Otero | 79 min |
| Jul 21, 5:16 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero, Prowers | 59 min |
| Jul 21, 5:58 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.